MAUDE Adverse Event Report: ALLERGAN (IRVINE) XEN 45 GTS; IMPLANT, EYE VALVE

ALLERGAN (IRVINE) XEN 45 GTS; IMPLANT, EYE VALVE
Catalog Number 5507-001
Medical Device Problem Codes Complete Blockage (1094); Material Twisted/Bent (2981); Migration (4003)
Health Effect - Clinical Codes Corneal Decompensation (1790); Eye Injury (1845); Glaucoma (1875); Intraocular Pressure Increased (1937); Keratitis (1944)
Date of Event 02/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The article "outcomes of the 63-m gelatin microstent versus 45-m gelatin microstent: an international multi-center study" noted patients implanted with the xen 45 gel stent experienced adverse events including 45 eyes were not considered a qualified success at the end of the 12 month follow up (iop greater than 21mmhg); 2 eyes experienced a positive seidel; 5 eyes experienced an encapsulated bleb; 11 eyes experienced a shallow ac; 1 eye experienced iridocorneal touch; 6 eyes experienced choroidals; 6 eyes experienced hyphema; 4 eyes experienced iritis; 2 eyes experienced dellen; 2 eyes experienced vitreous hemorrhage; 2 eyes experienced macular edema; 15 eyes experienced a blocked xen device; 2 eyes experienced a xen-cornea touch; 7 eyes experienced a xen-iris touch; 1 eye experienced a migrated xen; 3 eyes experienced a bent xen; 1 eye experienced corneal decompensation with underlying endothelial dysfunction.Patient underwent descemet's stripping endothelial keratoplasty; 1 eye experienced malignant glaucoma.Patient underwent an iridozonulovitrectomy; and 18 eyes total required needling, 13 with antimetabolite, 5 without.Additional interventions were also carried out including 3 eyes required mmc injection, 15 eyes required 5-fu injection, 3 eyes required an ac tap, 11 eyes required laser to ostomy, 4 eyes required laser to tube, 2 eyes required a laser trabeculoplasty, 2 eyes required xen repositioning, 4 eyes required a xen revision,1 eye required a laser peripheral iridotomy, and 3 eyes required trabeculectomy.In addition, multiple eyes required an additional glaucoma device: 1 received a preserflo, 3 received a baerveldt tube shunt, and 2 received an ahmed valve.
 
Additional Manufacturer Narrative
Article citation: ghanbarnia, mohammad javad, et al.¿outcomes of the 63-m gelatin microstent versus 45-m gelatin microstent: an international multi-center study.¿ ophthalmology glaucoma, feb.2026, https://doi.Org/10.1016/j.Ogla.2026.01.016.Accessed 13 feb.2026.Further information regarding event, product, or patient details has been requested.No additional information is available at this time.The event is a physiological complication and analysis of the device generally does not assist abbvie in determining a probable cause for this event.The events are a known potential adverse event addressed in the product labeling.

Brand Name
XEN 45 GTS
Common Device Name
IMPLANT, EYE VALVE
Manufacturer (Section D)
ALLERGAN (IRVINE)
2525 dupont drive
irvine CA 92612
Manufacturer (Section G)
ALLERGAN (IRVINE)
2525 dupont drive
irvine CA 92612
Manufacturer Contact
terry ingram
2525 dupont drive
irvine, CA 92612
8479366324
MDR Report Key24347882
Report Number3011299751-2026-00019
Device Sequence Number9887801
Product Code KYF
UDI-Device Identifier10888628032439
UDI-Public(01)10888628032439
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5507-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2026
Initial Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient RaceWhite